# SDR 2002FA0000345

- Difficulty date: April 2, 2001
- Submitted: March 14, 2002
- Operation: General aviation
- Aircraft: N272RP
- Make and model: Cessna 172S
- Aircraft serial: 172S8405
- Engine: Lyc IO360A1A
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 051600918
- Condition: Cracked
- Location: Fuselage
- Part time: 613 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING GROUND RUN, DETECTED FUEL SMELL IN COCKPIT.  REMOVED FORWARD FLOOR PANS AND OBSERVED FUEL PUDDLE AND STAIN.  INSPECTION REVEALED STAINING ON RESERVOIR TANK.  DEFUELED AIRCRAFT AND REMOVED RESERVOIR TANK.  STRIPPED PAINT FROM SUSPECTED CRACK AREA.  DYE PEN INSPECTION REVEALED 1 INCH CRACK ON LOWER AFT WELD BEAD.  REPLACED WITH NEW PART, SUSPECTED CAUSE:  STRESS DUE TO UPPER MOUNT HOLE NOT ALIGNED WITH NUT PLATE.
